Alert archive / Indiana / Storm Warnings in 2010
Storm Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this storm warning at Dec 11, 2010, 3:41 PM EST. It took effect at Dec 12, 2010, 7:00 AM EST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2010, 3:41 PM EST (20:41 UTC)
- In effect from
- Dec 12, 2010, 7:00 AM EST
- Expired
- Dec 13, 2010, 10:54 AM EST
- In force
- 28 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
539 WHUS73 KIWX 112041 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 341 PM EST SAT DEC 11 2010 LMZ043-046-120445- /O.UPG.KIWX.SR.A.0002.101212T1200Z-101213T1800Z/ /O.NEW.KIWX.SR.W.0002.101212T1200Z-101213T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 341 PM EST SAT DEC 11 2010 ...STORM WARNING IN EFFECT FROM 7 AM SUNDAY TO 1 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 1 PM EST MONDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS: NORTH TO NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 40 KNOT GALES SUNDAY WITH STORM FORCE GUSTS TO 55 KNOTS. WINDS WILL SLOWLY SUBSIDE BY MONDAY AFTERNOON. * WAVES: BUILDING TO 15 TO 20 FEET BY SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
8 follow-up statements
124 WHUS73 KIWX 120300 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1000 PM EST SAT DEC 11 2010 LMZ043-046-121100- /O.CON.KIWX.SR.W.0002.101212T1200Z-101213T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1000 PM EST SAT DEC 11 2010 ...STORM WARNING REMAINS IN EFFECT FROM 7 AM SUNDAY TO 1 PM EST MONDAY... A STORM WARNING REMAINS IN EFFECT FROM 7 AM SUNDAY TO 1 PM EST MONDAY. * WINDS: NORTH TO NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 40 KNOT GALES SUNDAY WITH STORM FORCE GUSTS TO 55 KNOTS. WINDS WILL SLOWLY SUBSIDE BY MONDAY AFTERNOON. * WAVES: BUILDING TO 15 TO 20 FEET BY SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
094 WHUS73 KIWX 120918 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 418 AM EST SUN DEC 12 2010 LMZ043-046-121730- /O.CON.KIWX.SR.W.0002.101212T1200Z-101213T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 418 AM EST SUN DEC 12 2010 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... A STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. * WINDS: WEST WINDS ARE EXPECTED TO INCREASE AND BECOME NORTHERLY WITH GUSTS TO 50 KNOT STORMS. WINDS WILL SLOWLY SUBSIDE BY MONDAY AFTERNOON. * WAVES: BUILDING IN EXCESS OF 20 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
663 WHUS73 KIWX 120943 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 443 AM EST SUN DEC 12 2010 LMZ043-046-121745- /O.CON.KIWX.SR.W.0002.101212T1200Z-101213T1800Z/ /O.NEW.KIWX.UP.W.0001.101212T1800Z-101214T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 443 AM EST SUN DEC 12 2010 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST MONDAY. A STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. * WINDS: WEST WINDS ARE EXPECTED TO INCREASE AND BECOME NORTHERLY WITH GUSTS TO 50 KNOT STORMS. WINDS WILL SLOWLY SUBSIDE BY MONDAY AFTERNOON. * WAVES: BUILDING IN EXCESS OF 20 FEET TONIGHT. * FREEZING SPRAY: A HEAVY ACCUMULATION OF WATER DROPLETS IS EXPECTED AS THE WATER FREEZES ON CONTACT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIP ED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
314 WHUS73 KIWX 121458 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 958 AM EST SUN DEC 12 2010 LMZ043-046-122300- /O.CON.KIWX.SR.W.0002.000000T0000Z-101213T1800Z/ /O.CON.KIWX.UP.W.0001.101212T1800Z-101214T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 958 AM EST SUN DEC 12 2010 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST MONDAY... A STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST MONDAY. * WINDS: WEST WINDS TO 15 KNOTS WILL VEER AND INCREASE TO NORTH WINDS TO 35 KNOT GALES WITH GUSTS TO 50 KNOT STORMS. WINDS WILL SLOWLY SUBSIDE BY MONDAY AFTERNOON. * WAVES: BUILDING IN EXCESS OF 20 FEET TONIGHT. * FREEZING SPRAY: A HEAVY ACCUMULATION OF WATER DROPLETS IS EXPECTED AS THE WATER FREEZES ON CONTACT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIP ED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
602 WHUS73 KIWX 122134 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 434 PM EST SUN DEC 12 2010 LMZ043-046-130545- /O.CON.KIWX.SR.W.0002.000000T0000Z-101213T1800Z/ /O.CON.KIWX.UP.W.0001.000000T0000Z-101214T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 434 PM EST SUN DEC 12 2010 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST MONDAY. A STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. * WINDS: NORTH WINDS TO 35 KNOT GALES WITH GUSTS TO 50 KNOT STORMS WILL OCCUR THROUGH MONDAY MORNING. WINDS WILL SUBSIDE SLIGHTLY BY MONDAY AFTERNOON. * WAVES: IN EXCESS OF 20 FEET TONIGHT. * FREEZING SPRAY: A HEAVY ACCUMULATION OF WATER DROPLETS IS EXPECTED AS THE WATER FREEZES ON CONTACT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIP ED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
150 WHUS73 KIWX 130316 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1016 PM EST SUN DEC 12 2010 LMZ043-046-131130- /O.CON.KIWX.SR.W.0002.000000T0000Z-101213T1800Z/ /O.CON.KIWX.UP.W.0001.000000T0000Z-101214T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1016 PM EST SUN DEC 12 2010 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST MONDAY. A STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. * WINDS: NORTH WINDS TO 40 KNOT GALES WITH GUSTS TO 50 KNOT STORMS WILL OCCUR THROUGH MONDAY MORNING. WINDS WILL SUBSIDE SLIGHTLY BY MONDAY AFTERNOON. * WAVES: IN EXCESS OF 20 FEET TONIGHT AND 15 TO 20 FEET MONDAY. * FREEZING SPRAY: A HEAVY ACCUMULATION OF WATER DROPLETS IS EXPECTED AS THE WATER FREEZES ON CONTACT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIP ED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
091 WHUS73 KIWX 130959 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 459 AM EST MON DEC 13 2010 LMZ043-046-131800- /O.CON.KIWX.SR.W.0002.000000T0000Z-101213T1800Z/ /O.CON.KIWX.UP.W.0001.000000T0000Z-101214T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 459 AM EST MON DEC 13 2010 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. A STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS: NORTH WINDS TO 40 KNOT GALES WITH GUSTS TO 50 KNOT STORMS THIS MORNING. WINDS WILL SUBSIDE SLIGHTLY THIS AFTERNOON. * WAVES: 15 TO 20 FEET TODAY...DIMINISHING TONIGHT. * FREEZING SPRAY: A HEAVY ACCUMULATION OF WATER DROPLETS IS EXPECTED AS THE WATER FREEZES ON CONTACT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIP ED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
722 WHUS73 KIWX 131554 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1054 AM EST MON DEC 13 2010 LMZ043-046-140000- /O.CAN.KIWX.SR.W.0002.000000T0000Z-101213T1800Z/ /O.NEW.KIWX.GL.W.0017.101213T1554Z-101214T0600Z/ /O.CON.KIWX.UP.W.0001.000000T0000Z-101214T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1054 AM EST MON DEC 13 2010 ...GALE WARNING IN EFFECT UNTIL 1 AM EST TUESDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY. THE STORM WARNING HAS BEEN CANCELLED. A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS: NORTH TO NORTHWEST GALES TO 40 KNOT WILL GRADUALLY DIMINISH THIS AFTERNOON AND TONIGHT. * WAVES: 14 TO 18 FEET TODAY...AND 12 TO 16 FEET TONIGHT. * FREEZING SPRAY: A HEAVY ACCUMULATION OF WATER DROPLETS ON VESSELS IS EXPECTED AS THE WATER FREEZES ON CONTACT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this storm warning went out at Dec 11, 12:28 PM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Dec 11, 12:28 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1228 PM EST SAT DEC 11 2010
.AVIATION...
AREA OF RAIN WILL OVERSPREAD THE AREA THIS AFTN CAUSING CIGS TO
LOWER TO IFR/MVFR. PRECIP SHOULD CONT TONIGHT AND CHANGE TO SNOW
WITH FLYING CONDITIONS LWRG TO LIFR AND CONTG INTO SUNDAY MORNING.
WINDS WILL VEER FM SE-W AND INCREASE SOME DURING THIS PERIOD, BUT
VERY WINDY CONDITIONS WITH BLSN SHOULD OVERSPREAD THE AREA FROM
W-E SUN AFTN/EVE.
&&
.UPDATE...
UPDATED MAINLY TO REMOVE MORNING WORDING FROM ZONES. BUMPED HIGH
TEMPS UP FOR THIS AFTN...BUT CURRENT TEMPS PRBLY NEAR HIGHS AS
INCRSG CLOUDINESS AND RAIN MOVG INTO THE AREA WILL LIMIT FURTHER
RISES. CONTD WITH WINTER STORM WATCH FOR NOW...AS STILL EXPECT A
TRANSITION TO SNOW TONIGHT WITH SNOW CONTG SUNDAY AND
TRANSITIONING TO AN LES EVENT SUNDAY NIGHT WITH WINDS INCRSG
CAUSING BLSN.
&&
.PREV DISCUSSION... /ISSUED 447 AM EST SAT DEC 11 2010/
SHORT TERM...
DYNAMIC AND VRY COMPLEX WINTER STORM TO WREAK HAVOC ACROSS THE AREA
THIS WEEKEND.
OF NOTE IS ABRUPT SWD SHIFT SEEN IN ALL NCEP BASED 00Z MODEL
GUIDANCE. THIS ALIGNS MUCH BTR W/HEDGE PREFERENCE FM YDA FOLLOWING
GEM/UKMET BLEND AND LENDS GREATER CONFIDENCE GOING FORWARD ESP
W/NECESSITATED CHGS. WILL EXPAND ERN/SWRN EXTENT OF EXISTING WATCH
AND BACK START TIME TO 12Z SUN. WATER VAPOR THIS MORNING CLEARLY
CONFIRMS PRIOR GUIDANCE DISMAL HANDLING OF STG SW TROUGH DIGGING
SEWD THROUGH SRN NE THIS MORNING AND ALREADY SOUTH OF MANY 06Z MODEL
PROJECTIONS. 00Z CONSENSUS TURNED ABRUPTLY SOUTH AND HAVE CAUGHT ON
ALTHOUGH DOUBT ANY PARTICULAR PIECE OF MODEL BASED GUIDANCE OFFERS A
CONCRETE SOLUTION YET AS SWD DISPLACEMENT HAS PROBABLY NOT RUN ITS
FULL COURSE YET. THAT SAID...SWD SHIFT IN STG MID LVL DEFORMATION
ZONE XPCD AND MORE ACCURATELY PORTRAYED IN 00Z GEM FOLLOWED BY 03Z
SREF AND 00Z GEFS WHICH TAKE RAPIDLY DEEPENING SFC CYCLONE OVR NW IA
SEWD INTO WRN IN NR KLAF W/SECONDARY SFC DVLPMNT LT TONIGHT NR KJKL
THEN TURNS NWD TWD KCLE SUN AFTN. THIS WOULD PLACE MUCH OF CWA
SQUARELY WITHIN IMPRESSIVE TROWAL W/SIG SNOW ACCUMULATIONS SUN AND
SUN NIGHT. PROXIMITY OF 00Z MODEL BASED MID LVL DRY SLOT CONCERNING
BUT AGAIN GIVEN OBVIOUS ACROSS THE BOARD MODEL TREND FEEL QUITE
COMFORTABLE W/WATCH EXTENSION AND DAYSHIFT MAY NEED TO EXPAND
FURTHER TO ENCOMPASS NW OH.
CHG OVR THIS EVENING COMPLICATED W/ANOMALOUSLY STG WAA PUSH HWVR
VARIETY OF POINT SNDGS KEY IN ON SIG ADIABATIC ADJUSTMENT IN 03-06Z
TIMEFRAME COINCIDENT W/ARRIVAL OF DEEP LYRD ASCENT PLUME AND XPC A
RAPID CHANGE OVER W/ALL SNOW BY 06Z. AFT THAT...FCST BOILS DOWN TO
PLACEMENT OF STG MID LVL DEFORMATION ZONE AND HOW CLOSED MID LVL
TROUGH PIVOTS NORTH OUT OF THE OH VALLEY W/CONSENSUS BASICALLY
DUMBBELLING MID LVL TROUGH ARND CWA W/A PROLONGED PD OF MOD-HVY SNOW
ESP NORTH HALF AND RAPIDLY INCREASING GRADIENT FLW SUN AFTN BASED ON
CURRENT GUIDANCE SUITE AND THUS THE REASONING FOR WATCH EXPANSION.
MORE COMPLICATING FCTR LIES W/PLACEMENT OF LIKELY EXTREME LK
ENHANCED SNOW BAND W/BLEND OF HIGHRES GUIDANCE SLWR IN DVLPG INTENSE
SINGLE BAND SUN EVE AND THEN SLOWLY PIVOTING THIS EWD MON. EQL HGTS
NOTED NR 10 KFT AND LIKELY SEEDER-FEEDER MECHANISM ALOFT STILL IN
PLACE SUGGEST ADDNL SWD EXPANSION TO INCLUDE WHITE/CASS/AND MIAMI
COUNTIES PSBL BUT THIS IS QUITE RARE AND NOT INCLINED TO PUSH IT
THAT FAR SOUTH. OTHERWISE EWD PROGRESSION OF LK EFFECT HOLDS W/PRIOR
INITIAL WATCH YET DID EXTEND THROUGH 06Z TUE W/NEWER 06Z GUIDANCE
KEEPING THE ERN BAND W/LK SUPERIOR CONNECTION GOING WELL INTO TUE
AFTN AS INVERSION HGTS SLOW TO DROP GIVEN DOWNSTREAM BLOCKING
HOLDING FIRM AND DEEP MID LVL TROUGH STILL EXTENDING WWD THROUGH THE
LAKES. QPF GRIDS WEIGHTED TWD SYNOPTIC EVENT W/POTENTIAL LK EFFECT
CONTRIBUTION HEAVILY CONSERVED AS SOMEWHAT WAVERING PLACEMENT OF
BAND AND MORE IMPORTANTLY DURATION AS YET MOST UNCERTAIN AND TIED
DIRECTLY W/PLACEMENT OF MID LVL TROUGH AXIS AND TRACK/INTENSITY OF
SFC CYCLONE. NEVER THE LESS...SOME HIGHRES BASED GUIDANCE SUGGESTS
STORM TOTAL SNOW ACCUMULATIONS APCHG 30 INCHES OVR
LAPORTE/BERRIEN/ST JOE COUNTIES.
LONG TERM...
TUESDAY THROUGH FRIDAY...AN ACTIVE PATTERN SHOULD PERSIST INTO THE
SECOND HALF OF THE WEEK AS ANOTHER TROF IS EXPECTED TO EJECT EAST.
PREFER THE ECMWF THIS PACKAGE GIVEN THE RECENT PREFORMANCE WITH THIS
PATTERN. HAVE ADDED A CHANCE FOR SNOW THURSDAY THROUGH FRIDAY.
ALTHOUGH THIS TIMING MAY EVENTUALLY NEED TO BE ADJUSTED...THE 300K
SFC SHOWS SUFFICIENT LIFT AND SATURATION DURING THIS TIME. THERMAL
PROFILES INDICATE JUST SNOW. OTHERWISE TEMPERATURES SHOULD STAY
BELOW NORMAL THIS PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
FOR INZ006>009-017.
WINTER STORM WATCH FROM SUNDAY MORNING THROUGH LATE MONDAY NIGHT
FOR INZ003>005-014-016.
WINTER STORM WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON
FOR INZ012-013-015.
MI...WINTER STORM WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
FOR MIZ079>081.
WINTER STORM WATCH FROM SUNDAY MORNING THROUGH LATE MONDAY NIGHT
FOR MIZ077-078.
OH...WINTER STORM WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
FOR OHZ001.
LM...STORM WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR
LMZ043-046.
&&
SHORT TERM...T
LONG TERM...SKIPPER
AVIATION...JTHazardous weather outlook, Dec 11, 6:12 AM EST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 612 AM EST SAT DEC 11 2010 INZ003>005-014-016-MIZ077-078-121100- LA PORTE-ST. JOSEPH IN-ELKHART-MARSHALL-KOSCIUSKO-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...PLYMOUTH...BREMEN...WARSAW... WINONA LAKE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS 612 AM EST SAT DEC 11 2010 /512 AM CST SAT DEC 11 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT RAIN WILL MIX WITH AND CHANGE TO SNOW BY MID EVENING...WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE BY DAYBREAK SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG WINTER STORM WILL BRING MODERATE TO HEAVY SNOW AND STRONG WINDS TO THE REGION THROUGH MONDAY NIGHT. TRAVEL CONDITIONS WILL BECOME DIFFICULT IF NOT IMPOSSIBLE. FOR THE LATEST DETAILS...VIEW THE LATEST WINTER WEATHER PRODUCT FROM THIS OFFICE. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED THIS WEEKEND INTO MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ012-013-015-121100- STARKE-PULASKI-FULTON IN- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...ROCHESTER 612 AM EST SAT DEC 11 2010 /512 AM CST SAT DEC 11 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT RAIN WILL MIX WITH AND CHANGE TO SNOW BY MID EVENING...WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE BY DAYBREAK SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG WINTER STORM WILL BRING MODERATE TO HEAVY SNOW AND STRONG WINDS TO THE REGION THROUGH MONDAY MORNING. TRAVEL CONDITIONS WILL BECOME DIFFICULT IF NOT IMPOSSIBLE. FOR THE LATEST DETAILS...VIEW THE LATEST WINTER WEATHER PRODUCT FROM THIS OFFICE. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED THIS WEEKEND INTO MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ006>009-017-MIZ079>081-OHZ001-121100- LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...COLUMBIA CITY... SOUTH WHITLEY...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE... BRYAN...MONTPELIER 612 AM EST SAT DEC 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT RAIN WILL MIX WITH AND CHANGE TO SNOW BY LATE EVENING...WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE BY DAYBREAK SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG WINTER STORM WILL BRING MODERATE TO HEAVY SNOW AND STRONG WINDS TO THE REGION THROUGH SUNDAY NIGHT. TRAVEL CONDITIONS WILL BECOME DIFFICULT IF NOT IMPOSSIBLE. FOR THE LATEST DETAILS...VIEW THE LATEST WINTER WEATHER PRODUCT FROM THIS OFFICE. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED THIS WEEKEND INTO MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ018-020-022>027-032>034-OHZ002-004-005-015-016-024-025-121100- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 612 AM EST SAT DEC 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT RAIN WILL MIX WITH AND CHANGE TO SNOW BY LATE EVENING...WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE BY DAYBREAK SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG WINTER STORM WILL BRING LIGHT TO MODERATE SNOW AND STRONG WINDS TO THE REGION THROUGH MONDAY. TRAVEL CONDITIONS MAY BECOME DIFFICULT. FOR THE LATEST DETAILS...VIEW THE LATEST WINTER WEATHER PRODUCT FROM THIS OFFICE. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED THIS WEEKEND INTO MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-121100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 612 AM EST SAT DEC 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS SMALL CRAFT CONDITIONS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS SMALL CRAFT CONDITIONS ARE EXPECTED THROUGH MOST OF THIS PERIOD. VERY STRONG NORTH TO NORTHWEST WINDS ARE EXPECTED ACROSS THE LAKE BEGINNING SUNDAY AFTERNOON AND CONTINUING THROUGH MONDAY. GALES ARE LIKELY SUNDAY AND MONDAY WITH A PERIOD OF STORM FORCE WINDS POSSIBLE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 3:12 PM EST | Lakeshore Flood Statement | IWX | 40 hr | |
| Dec 11, 4:11 PM EST | Winter Storm Warning | IWX | DeKalb, Elkhart, Fulton, LaGrange, Marshall, Noble and 4 more | 60 hr |
| Dec 11, 4:11 PM EST | Winter Weather Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 11 more | 57 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.